Format

Send to:

Choose Destination
See comment in PubMed Commons below
Rev Med Interne. 2013 Sep;34(9):561-4. doi: 10.1016/j.revmed.2013.05.012. Epub 2013 Jul 1.

[Benzylthiouracil-induced antineutrophil cytoplasmic antibody-associated cutaneous vasculitis: a case report and literature review].

[Article in French]

Author information

  • 1Service de médecine interne et d'endocrinologie, CHU Taher Sfar Mahdia, 5100 Mahdia, Tunisie. chebbiwafamedimegh@yahoo.fr

Abstract

INTRODUCTION:

Vasculitis associated to antineutrophil cytoplasmic antibodies is a rare complication of therapy with antithyroid medication. They were mainly reported in patients treated with propylthiouracil and rarely with benzylthiouracil.

CASE REPORT:

We report a 22-year-old woman treated with benzylthiouracil for Graves' disease, who developed a vasculitic skin involvement. The presence of antineutrophil cytoplasmic antibodies with anti-myeloperoxidase specificity was documented. The discontinuation of benzylthiouracil was followed by a complete disappearance of skin lesions and of antineutrophil cytoplasmic antibodies.

CONCLUSION:

To our knowledge, only ten cases of antineutrophil cytoplasmic antibodies vasculitis induced by benzylthiouracil have been previously reported in the literature. Our patient was characterized by the occurrence of isolated cutaneous vasculitis, without renal involvement. Early discontinuation of benzylthiouracil may have prevented the occurrence of severe visceral complication.

Copyright © 2013 Société nationale française de médecine interne (SNFMI). Published by Elsevier SAS. All rights reserved.

KEYWORDS:

Anticorps anti-cytoplasme des polynucléaires neutrophiles; Antineutrophil cytoplasmic antibodies; Benzylthio-uracile; Benzylthiouracil; Graves’ disease; Maladie de Basedow; Vascularite; Vasculitis

PMID:
23827012
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Elsevier Science
    Loading ...
    Write to the Help Desk